MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION CAPIO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M0068312321
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The complaint device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio packaged, pc device was used during an anterior and posterior repair with acell, sphincter repair using acell cytal wound matrix 6-layer mesh procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the physician experienced difficulty with catching the dart in the cage.Reportedly, he loaded and deployed the suture a few times before the suture was passed through the ligament.It was believed that this was due to not thoroughly rinsing the capio device in between throws into the ligament.Subsequently, the dart detached from the suture on the patient's right side and was not retrieved.There was no any attempt to remove the dart from the patient.The physician believed that the dart might have detached from the suture after deployment, while the device was being pulled from the sacrospinous ligament.The procedure was completed with another capio device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio packaged, pc device was used during an anterior and posterior repair with acell, sphincter repair using acell cytal wound matrix 6-layer mesh procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the physician experienced difficulty with catching the dart in the cage.Reportedly, he loaded and deployed the suture a few times before the suture was passed through the ligament.It was believed that this was due to not thoroughly rinsing the capio device in between throws into the ligament.Subsequently, the dart detached from the suture on the patient's right side and was not retrieved.There was no any attempt to remove the dart from the patient.The physician believed that the dart might have detached from the suture after deployment, while the device was being pulled from the sacrospinous ligament.The procedure was completed with another capio device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Additional information received on august 18, 2020: approximately 3mm dart detached from the suture and was unable to visualize on x-ray.
 
Additional Manufacturer Narrative
Additional information: block e1: additional contact: (b)(6).Block h6: device code 2907 captures the reportable event of the suture dart detachment.Block h10: the complaint device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h10: the voluntary user medwatch number is mw5094416.

Brand Name
CAPIO
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10112106
Report Number3005099803-2020-02011
Device Sequence Number14314781
Product Code GCJ
UDI-Device Identifier08714729257622
UDI-Public08714729257622
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberM0068312321
Device Catalogue Number831-232
Device Lot Number0024413962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1